MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7575
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.00mm x 9mm maverick balloon catheter was advanced for pre-dilation.However, during procedure, the shaft broke.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a maverick 2 mr balloon catheter.The device was microscopically and visually examined.The hypotube and shaft of the device has numerous kinks.At 47.8cm from the strain relief the hypotube was separated.The separated ends of the hypotube were ovaled in shape indicating it was kinked prior to separation.At 59.7cm distal from the separation, the inflation lumen was stretched, kinked, and twisted for a length of 17.8cm.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded and had blood and contrast in the folds.Product analysis confirmed the reported event as there was separation to the hypotube.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12203841
Report Number2134265-2021-09345
Device Sequence Number19890485
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public08714729369875
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model Number7575
Device Catalogue Number7575
Device Lot Number0024410783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1